Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 12, NWS Cheyenne, WY

July 11, 2020

NWS Cheyenne, WY issued this red flag warning at Jul 11, 2020, 2:56 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2020, 2:56 PM MDT (20:56 UTC)
Expired
Jul 11, 2020, 9:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

595 
WWUS85 KCYS 112056
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
256 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY TODAY THROUGH
8 PM FWZ 302...

...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND
LOW HUMIDITY...

WYZ302-120500-
/O.NEW.KCYS.FW.W.0012.200711T2056Z-200712T0300Z/
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
North Laramie Range/Medicine Bow NF-
256 PM MDT Sat Jul 11 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WEST WINDS AND LOW HUMIDITY FWZ 302...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT 
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 9 PM MDT this evening. 

* AFFECTED AREA...Western Fire weather zone 301 and 302.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-120500-
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
256 PM MDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302...

* AFFECTED AREA...Western Fire weather zone 301 and 302.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
864 
WWUS85 KCYS 120301
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
901 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FOR THE NORTH LARAMIE RANGE SATURDAY WAS
ALLOWED TO EXPIRE...

...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND
LOW HUMIDITY...

WYZ302-121215-
/O.EXP.KCYS.FW.W.0012.000000T0000Z-200712T0300Z/
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
North Laramie Range/Medicine Bow NF-
901 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FOR FWZ302 FOR SATURDAY HAS BEEN ALLOWED TO 
EXPIRE... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM 
MDT SUNDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FWZ 302... 

Winds across the North Laramie Range have begun to calm down below
20 MPH so far this evening. Relative humidities are expected to
recover to around 40 percent. Therefore, the Red Flag Warning was
allowed to expire at 9 PM MDT Saturday. A Red Flag Warning is in
effect for Sunday afternoon beginning at 12 PM MDT.  

&&

$$

WYZ301-121215-
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
901 PM MDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301...

* AFFECTED AREA...Western Fire weather zone 301.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 2:38 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 11, 2:38 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
238 PM MDT Sat Jul 11 2020

.SHORT TERM...(This evening through Sunday)
Issued at 230 PM MDT Sat Jul 11 2020

Fire weather concerns the forecast challenge over the next 24 to
48 hours. A change in the weather pattern is coming though for
unsettled weather next week.

Currently...High pressure dominates the weather over the CWA this
afternoon. Weak pressure gradient...but winds are mixing quite
high. Overall...wind gusts have stayed below 25 mph...but there
are a few areas that are seeing higher gusts. Off to the
northwest...next shortwave moving onshore Washington State. This
will be the factor in increased winds Sunday.

Winds ease late this afternoon with loss of peak heating. A quiet
night expected overnight. By Sunday morning...shortwave forecast
to begin tracking into western Montana. GFS 700mb winds increase
across Converse County Sunday afternoon with soundings showing
deep mixing up to 500mbs. Should be mixing down 25 to 35kts of
wind from that level. Afternoon humidity down to 8-10 percent...so
went with a Red Flag Warning for FWZ 301 and 302.

We are in a Marginal Risk Sunday...across our southern zones into
the southern Nebraska Panhandle. So looks like we will be dealing
with a few storms tomorrow afternoon.

.LONG TERM...(Sunday night through Saturday)
Issued at 230 PM MDT Sat Jul 11 2020

Change in the weather coming as both the GFS and ECMWF begin to
show a surge of moisture moving into the area from the south and
southwest. Keep getting better chances Tuesday and Wednesday with
higher PWATs. Monday afternoon PWATs over Cheyenne above 1 inch
and continue to remain up near .8 to .9 through Wednesday. In the
Panhandle...PWATs stay well above 1 inch through at least
Wednesday. Should see good chances for showers and thunderstorms
at least through that time...especially east of I-25. Bad news
with this...severe thunderstorm chances will also be on the
increase.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1156 AM MDT Sat Jul 11 2020

VFR flight conditions expected this afternoon for all terminals.
VRB winds for the western Nebraska Panhandle this afternoon. Winds
will increase for the WY terminals with gusts up to 20 knots at
times. CIGs should stay above 15,000 feet.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Sat Jul 11 2020

Hot and dry weather continues for the next 48 hours before a
change gets underway next week. Westerly winds increase Sunday as
upper high pressure gets flattened by a low pressure system
tracking through Montana. Gusty winds and afternoon humidity
combine to create critical fire weather conditions in FWZ 301 and
302 Sunday afternoon. A Red Flag Warning is in effect for FWZ 301
and 302. We begin to see an increase in low level and mid level
moisture Monday as moisture from the south and southwest begins
to move into the area. Though not the main Monsoon push...this
moisture looks to remain in the area for daily chances for
afternoon and evening showers and thunderstorms. Wetting rain
chances increase...particularly east of the Laramie Range into the
middle of next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon to 8 PM MDT Sunday for WYZ301-302.

NE...None.
&&

SHORT TERM...GCC
LONG TERM...GCC
AVIATION...BW
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 11, 3:56 AM MDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
356 AM MDT Sat Jul 11 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-121000-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
356 AM MDT Sat Jul 11 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Afternoon thunderstorms possible each day beginning Sunday. Storms
will generally remain sub-severe through the period.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:32 AM MDTFire Weather WatchCYS11 hr
Jul 11, 1:54 PM MDTRed Flag WarningCYS30 hr

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.